The Theil-Sen estimator with doubly censored data and applications to astronomy

Michael G. Akritas, Susan A. Murphy, Michael P. LaValley

Research output: Contribution to journalArticle

93 Scopus citations

Abstract

The Theil-Sen estimator of the slope parameter in simple linear regression is extended to data with both the response and the covariate subject to censoring. Based on inverting a suitable version of Kendall’s τ statistic, this estimator requires weak assumptions and is simple to compute, and a simple estimate of its asymptotic variance is obtained. A second extension of the Theil-Sen estimator, based on a direct estimation of the median of pairwise slopes, is given. These estimators are compared numerically with versions of Schmitt’s estimator and applied to two data sets from the recent astronomical literature.

Original languageEnglish (US)
Pages (from-to)170-177
Number of pages8
JournalJournal of the American Statistical Association
Volume90
Issue number429
DOIs
StatePublished - Jan 1 1995

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'The Theil-Sen estimator with doubly censored data and applications to astronomy'. Together they form a unique fingerprint.

  • Cite this